MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a drainage procedure.During the procedure, the flexible stiffener was difficult to remove and got "stuck".The device was removed and a similar device was placed to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.Nottingham university hospitals nhs trust in the united kingdom informed cook that on 10mar2021 the flexible stiffener in an ultrathane mac-loc locking loop multipurpose drainage catheter was difficult to remove from the catheter.The user had placed the catheter and attempted to remove the flexible stiffener, but the stiffener became ¿stuck¿ in the catheter.The entire device was removed and replaced without adverse effects to the patient.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification of the returned product, were conducted during the investigation.One 8.5fr ult catheter and flexible stiffener was received.The flexible stiffener was lodged in the end of the ult, but was able to be removed.A 23.5cm section of the stiffener is elongated starting at the proximal hub.The catheter tubing inner diameter and the flexible stiffener outer diameter were measured within specification.Additionally, a document based investigation evaluation was performed.There are appropriate inspections in place to address this failure.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot did not have related nonconformances.The catheter tubing sub-assembly had a related nonconformance for catheter shaft "will not wire." the nonconforming device was scrapped and this product is 100% inspected for this failure.A complaint database search found one additional complaint (reported under medwatch report#1820334-2021-00954) on this lot.That complaint references the same failure at the same user facility during a different procedure.The investigation for the additional complaint from the lot concluded that the complaint device was manufactured in specification and that the cause of the event was component failure.There is no evidence of nonconforming material in house or in the field.Based on the information provided, the examination of returned product and the results of the investigation, the cause of this event is component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11505442
Report Number1820334-2021-00951
Device Sequence Number4101464
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)231119(10)13569564
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number13569564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1